MAUDE Adverse Event Report: ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL

ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL
Model Number 85416
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported: this was being used for a bilateral iliac case.The catheter was advanced to the lesion and the inflation device was being turned and only contrast was showing under fluoro.The account assumed that there was a hole in the balloon.The stent was able to be retracted back into the sheath with no harm.The hospital replaced with the exact size they had on the shelf with no issues.They have given me the product to send in for analysis.
 
Additional Manufacturer Narrative
Analysis: based on the details of the complaint the balloon has possibly leaked upon inflation as only contrast was seen during the fluoroscopic imaging.Upon opening the returned package the stent was still firmly crimped to the balloon between the two gold radiopaque marker bands.The stent was in good condition with no signs of damage.The proximal and distal balloon cones were inspected at 20 x magnifications to see if there was any evident damage to the balloon such as a pinhole or tear.No damage was noticed.To determine if the device was functional and not leaking the catheter was prepped per the instructions for use.This requires the balloon to be evacuated of air by pulling a vacuum using a syringe.When the vacuum was applied no air was coming into the syringe indicating a leak in the balloon.The balloon was then inflated to 8 atm as specified as the nominal inflation pressure as detailed on the product label.The result was the proper deployment of the stent and there was no leak in the balloon.The pressure was then increased to the rated burst pressure of 12atm.No leak was detected at the elevated pressure.The device was fully functional.No leak was present and the device preformed properly.A thorough evaluation of the production lot history records was performed including the performance testing results of the product.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr or 7fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) in addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check atrium medical only release production lots that have passed the aforementioned performance and quality requirements.This production lot of icast covered stents passed all quality requirements.Conclusion: based on the proper deployment of the returned icast covered stent atrium medical cannot conclude that the device malfunctioned in any way.It is not known why only contrast was showing under fluoroscopy during the procedure.It is possible that the contrast was injected into the guidewire lumen of the catheter and not the balloon lumen.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7915807
Report Number3011175548-2018-01045
Device Sequence Number13904971
Product Code JCT
UDI-Device Identifier00650862854169
UDI-Public00650862854169
Combination Product (Y/N)N
Initial Reporter StateMA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2020
Device Model Number85416
Device Catalogue Number85416
Device Lot Number418640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;